The Diabetes Forum Support Community For Diabetics Online banner

Status
Not open for further replies.
1 - 13 of 13 Posts

·
Registered
Joined
·
33 Posts
Discussion Starter · #1 ·
Hi everyone !
A few nights ago I survive something strange and scary. When I go sleep my blood sugar level was good. In the middle of the night I wake up and I feel strange. I have terrible headache, choppers in my head and I my body shake. I can`t open my eyes. I lie in bed for some time, I don`t know for how long and I coudn`t move. In one secend I feel that I can do two things: move or die. I check my sugar level and it wos something like 46, normaly I have from 90 to 180. I don`t know how I go to the kitchen and eat something. In the morning ebverything was OK.
 

·
Registered
Joined
·
279 Posts
It sounds like you suffered a serious low blood sugar. I wonder if keeping something right next to the bed to eat from now on would make it easier to treat in the middle of the night. Do you take insulin? Do you have a snack before bed? Maybe report this to your doctor and see what he/she can suggest to you.
 

·
Registered
Joined
·
1,077 Posts
Hey There Lucas:

I like the way you say that. "The night situation". :D Wow, that's your first? I 'm sure that you know "the night situation" is called Hypoglycemia. Yes, 46 is pretty low. Some People crawl into the kitchen and proceed to eat whatever they can find because they feel so bad and don't realize what they are doing. Some pass out while walking. I've had countless hypos, especially when I was a Kid. They can certainly be really scary. Some People amazingly haven't had any. I'm Glad that you are okay now.

Your regular numbers are pretty Good. They could come down just a bit. Good for you. Are you a Type 1 or 2?

Patient Education | Treating Low Blood Sugar
 

·
Registered
Joined
·
33 Posts
Discussion Starter · #4 ·
I wonder if keeping something right next to the bed to eat from now on would make it easier to treat in the middle of the night. Do you take insulin?
No, it probably woudn`t work with me. I will eat this in 5 min. I take Lantus.

I 'm sure that you know "the night situation" is called Hypoglycemia.
Of course I know. But ususally I had it duribg the day, not in the night.
 

·
Registered
Joined
·
3,024 Posts
Lucas, I always keep glucose tablets by my bed. I can test and reach the tablets and eat them without getting out of bed. I suggest you do that. The next time you have a low during the night you might not be able to go to another room. I carry glucose tablets and my meter with me everywhere I go when I am outdoors or not at home. Good luck!
 
G

·
I always keep glucose tablets by my bed. I can test and reach the tablets and eat them without getting out of bed.
I do this too, just in case.

That is also why I like the pump. Once my basal is set right for the night, I have had very few if any crashes at night.

See Ya,
John
 

·
Registered
Joined
·
211 Posts
Nighttime hypos can be really scary, I have them too, once in a while. I experienced this just the other night 22.jpg and I can tell you...it scared the hell out of me! I blogged about it and if you are interested, you can read it.

My spare meter is always in between hubby and me, in bed. The pouch contains a roll of glucotabs and I always keep tiny cans of real coke on my nightstand, to avoid nightly binge sessions. Whenever I experience a low in the middle of the night, I use the Temporary Speed on my pump: 0% of insulin delivery for 30 min. That in combination with glucotabs or real coke, gets me through until morning comes.

Good luck!;)
 

·
Registered
Joined
·
33 Posts
Discussion Starter · #8 ·
I always keep glucose tablets by my bed. I can test and reach the tablets and eat them without getting out of bed. The next time you have a low during the night you might not be able to go to another room. I carry glucose tablets and my meter with me everywhere I go when I am outdoors or not at home.
I probably do this, but I have same doubts. I sleep on the floor and I have 2 years old baby. So it coud be dangeorus.
 

·
Registered
Joined
·
15 Posts
hi all
i find the 1st day back at work after a weekend break is the most likely time i will start to get low sugar . I start to work and start burning up the sugar and before i know it Hypo . I have monitered the readings as to know when i start to go hypo . Generally it is around 2.2 (36 ) . It is a dreadful feeling and generally fellow workers dont really know what you are going through . Comments like " you look really bad " dont tend to help . I always keep some lollies in my backpack for these times .

If i start to go hypo while asleep , for some reason I always cramp up beforehand in my pelvic region which wakes me up . Not sure why but it is a good warning system . This doesnt happen if I am awake .
 

·
Registered
Joined
·
3,024 Posts
Luke, if you are having those hypos after you start working then you are probably taking too much insulin. If you are counting carbs then you should change your carb ratio so you are taling less insulin. What carb ratio are you using? I you do not use carb counting to determine the amount of insulin you need then I suggest you use only half as much fast acting insulin before your meal tomorrow. Let us know what happens. If you go too high at work that is better than the hypo. If you do not want to use a half dose you could eat a snack with some fast acting carbs about an hour before you normally have the hypo. That should prevent the hypo. Keepin touch!
 

·
Registered
Joined
·
17 Posts
I probably do this, but I have same doubts. I sleep on the floor and I have 2 years old baby. So it coud be dangeorus.
Your meter is not dangerous for the baby unless you have an exposed needle or lancet. If you use a typical spring-loaded lancet device for obtaining a blood sample there should be almost no danger to the baby whatsoever.

And glucose tablets are not dangerous for the baby either. Some candies are made with glucose, like Smarties or SweeTarts. In fact I prefer SweeTarts to the glucose tablets because I get better control.

The point is, there is no danger for your baby. It is more dangerous if you are unable to handle your night-time hypos. So keep that meter and glucose handy!

Jaye Marno

** Know Your Goals and How To Achieve Them. Measure Your Progress Along the Way. **
 

·
Registered
Joined
·
37 Posts
I think the comment about keeping a snack by your bed side is a good idea. I would definitely talk to your doctor about having medication adjusted. It is dangerous to go that low.
 
1 - 13 of 13 Posts
Status
Not open for further replies.
Top